Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking metroprolol tartrate. High blood pressure. Should I take losartan?

Hello..i been taking metoprolol tartrate 50 am & 50pm for a lil over year now & it wasn helpn my bp but good for hearrate..the dr just recently switch me to losartran & it brought my bp down & she weanin me off the metoprolol..but for the past days,my bp good but hearrate,stays,at 120 to 134...its do i need to take my 100mg Losartran & take metoprolol 50mg twice a day to gt my hearrate normal? im so confused..Thanks if u can help
Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear Sir/Madam
Thanks for writing to us.
first goal in your case is to control blood pressure. If your blood pressure is controlled with losartan, then i would like you to wait. As the metoprolol is being withdrawn it is likely that your heart rate will go up (certain pharamacological mechanism occur). Once it is completely withdrawn, heart rate will also come down after sometime. During the withdrawal Your BP should not go above the target, so check it regularly.
whenever our heart rate is more than usual, but not extremely high (like >180 bpm). we always look for a cause and try to treat it. In your case cause is evident.
What kind of discomfort you have with increased heart rate? is it only a worry about increased heart rate? please mention.
hope it is clear now.
sukhvinder singh

Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor